Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    PANDA, SRIKUMAR MARTHA, S. C. and CHAKRABARTI, A. 2015. THREE-LAYER FLUID FLOW OVER A SMALL OBSTRUCTION ON THE BOTTOM OF A CHANNEL. The ANZIAM Journal, Vol. 56, Issue. 03, p. 248.


    ×
  • European Journal of Applied Mathematics, Volume 17, Issue 5
  • October 2006, pp. 577-595

An intrusion layer in stationary incompressible fluids Part 2: A solitary wave

  • LAWRENCE K. FORBES (a1) and GRAEME C. HOCKING (a2)
  • DOI: http://dx.doi.org/10.1017/S0956792506006711
  • Published online: 01 February 2007
Abstract

The propagation of a solitary wave in a horizontal fluid layer is studied. There is an interfacial free surface above and below this intrusion layer, which is moving at constant speed through a stationary density-stratified fluid system. A weakly nonlinear asymptotic theory is presented, leading to a Korteweg–de Vries equation in which the two fluid interfaces move oppositely. The intrusion layer solitary wave system thus forms a widening bulge that propagates without change of form. These results are confirmed and extended by a fully nonlinear solution, in which a boundary-integral formulation is used to solve the problem numerically. Limiting profiles are approached, for which a corner forms at the crest of the solitary wave, on one or both of the interfaces.

Copyright
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

European Journal of Applied Mathematics
  • ISSN: 0956-7925
  • EISSN: 1469-4425
  • URL: /core/journals/european-journal-of-applied-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×